Alert archive / Georgia / Flash Flood Warnings in 1996
Flash Flood Warning 13, NWS Greenville-Spartanburg, SC
NWS Greenville-Spartanburg, SC issued this flash flood warning at Mar 6, 1996, 10:29 AM EST for Elbert County, Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 1996, 10:29 AM EST (15:29 UTC)
- Expired
- Mar 6, 1996, 4:30 PM EST
- In force
- 6 hr
- Issued by
- NWS Greenville-Spartanburg, SC
- Area
- Whole counties
County Elbert County, GA
The radar
The Greer radar (KGSP), 102 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 3.5 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGSP 061530 FFWGSP GAC105-SCC001-047-062130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GREENVILLE SPARTANBURG SC 1029 AM EST WED MAR 6 1996 THE NATIONAL WEATHER SERVICE IN GREENVILLE SPARTANBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 430 PM EST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST GEORGIA ...ELBERT COUNTY IN SOUTH CAROLINA ...ABBEVILLE COUNTY...GREENWOOD COUNTY GREENWOOD COUNTY EMERGENCY MANAGEMENT HAS RELAYED SEVERAL REPORTS OF CREEKS OUT OF THEIR BANKS ACROSS THE COUNTY. IN ABBEVILLE COUNTY ABBEVILLE STREET IN CALHOUN FALLS WAS CLOSED DUE TO HIGH WATER...WITH NUMEROUS OTHER ROADS COVERED. 2 TO 3 INCHES OF RAIN HAS FALLEN SINCE LAST EVENING IN THE WARNED AREA...AND ADDITIONAL HEAVY RAINS ARE POSSIBLE THROUGH MID AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR UPDATES. AVOID ALREADY FLOODED AREAS. TRAVELERS SHOULD NOT ATTEMPT TO CRODSS FLOODED ROADS. IF YOUR VEHICLE STALLS...LEAVE IT AND MOVE IMMEDIATELY TO HIGHER GROUND. JOHNSTONE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Greenville-Spartanburg, SC wrote its last area forecast discussion before this flash flood warning went out at Mar 6, 9:27 AM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 6, 9:27 AM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREENVILLE/SPARTANBURG, SC 927 AM EST WED MAR 6 1996 CAE: RCMD FFA BASICALLY SOUTH OF I-85. SCALE BACK TEMPS ALL AREAS. RAH: MNTN HVY RAIN/THUNDER CLT AREA. CUT TEMPS ALL AREAS. DISC: NORTH END OF MCS MOVG INTO THE SOUTHERN PORTIONS OF THE UPSTATE. RAINFALL AMNTS THROUGH 9 AM 2-3 INCHES...AND WITH ADDITIONAL HVY RAIN MOVG IN 12 HR FLASH FLOOD GUID NUMBERS WITHIN REACH. ELSEWHERE...HVY RAINS HAVE MOVED OUT OF OUR NC MTN/FTHL COUNTIES FOR THE TIME BEING. WOULD XPCT THIS TREND TO CONT FOR A WHILE AS CONVECTIVE SYSTEM INHIBITS MSTR TRANSPORT. TEMPERATURES ALL AREAS WILL NEED TO BE SCALED BACK A CAT OR TWO TO ACCOUNT FOR RAIN AND CLOUDS. JOHNSTONE
The office that day
Everything else NWS Greenville-Spartanburg, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 9:03 AM EST | Flash Flood Warning | GSP | Habersham, Stephens | 6 hr |
| Mar 6, 9:03 AM EST | Flash Flood Warning | GSP | Franklin, Hart | 6 hr |
Nearby
Flash Flood Warnings in Georgia, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.